Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 153, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 14, 2021, 7:31 AM CDT for Coke County, Runnels County, Tom Green County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2021, 7:31 AM CDT (12:31 UTC)
- Expired
- Jun 14, 2021, 8:15 AM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coke County, TX, Runnels County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 12 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:00 AM CDT | TSTM WND DMG | Harriet, TX | DELAYED REPORT FROM SOCIAL MEDIA OF A LARGE TREE THAT WAS MOSTLY UPROOTED AND KNOCKED OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
741
WUUS54 KSJT 141231
SVRSJT
TXC081-399-451-141315-
/O.NEW.KSJT.SV.W.0153.210614T1231Z-210614T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
731 AM CDT Mon Jun 14 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southeastern Coke County in west central Texas...
Eastern Tom Green County in west central Texas...
Southwestern Runnels County in west central Texas...
* Until 815 AM CDT.
* At 731 AM CDT, a severe thunderstorm was located near Harriet,
moving southwest at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Harriet around 735 AM CDT.
Veribest around 740 AM CDT.
San Angelo around 745 AM CDT.
Goodfellow Air Force Base, O.c. Fisher Reservoir and San Angelo
State Park around 750 AM CDT.
Lake Nasworthy around 755 AM CDT.
Twin Buttes Reservoir around 800 AM CDT.
Tankersley around 805 AM CDT.
Other locations impacted by this severe thunderstorm include Us-
67 Near The Irion-Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3135 10069 3141 10069 3182 10026 3170 10005
3120 10034
TIME...MOT...LOC 1231Z 034DEG 38KT 3159 10031
HAIL...<.75IN
WIND...60MPH
$$
SJH2 follow-up statements
899
WWUS54 KSJT 141240
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
740 AM CDT Mon Jun 14 2021
TXC081-399-451-141315-
/O.CON.KSJT.SV.W.0153.000000T0000Z-210614T1315Z/
Coke TX-Tom Green TX-Runnels TX-
740 AM CDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SOUTHEASTERN COKE...EASTERN TOM GREEN AND SOUTHWESTERN RUNNELS
COUNTIES...
At 740 AM CDT, a severe thunderstorm was located near Harriet, moving
southwest at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
San Angelo around 745 AM CDT.
Goodfellow Air Force Base, O.c. Fisher Reservoir and San Angelo
State Park around 750 AM CDT.
Lake Nasworthy around 755 AM CDT.
Twin Buttes Reservoir around 800 AM CDT.
Tankersley around 805 AM CDT.
Other locations impacted by this severe thunderstorm include Us-
67 Near The Irion-Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3135 10069 3141 10069 3175 10026 3168 10007
3120 10034
TIME...MOT...LOC 1240Z 034DEG 38KT 3151 10038
HAIL...<.75IN
WIND...60MPH
$$
SJH115
WWUS54 KSJT 141250
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
750 AM CDT Mon Jun 14 2021
TXC081-141258-
/O.CAN.KSJT.SV.W.0153.000000T0000Z-210614T1315Z/
Coke TX-
750 AM CDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COKE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3135 10069 3141 10069 3169 10033 3169 10030
3161 10012 3120 10034
TIME...MOT...LOC 1248Z 034DEG 38KT 3148 10040
$$
TXC399-451-141315-
/O.CON.KSJT.SV.W.0153.000000T0000Z-210614T1315Z/
Tom Green TX-Runnels TX-
750 AM CDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EASTERN TOM GREEN AND SOUTHWESTERN RUNNELS COUNTIES...
At 748 AM CDT, a severe thunderstorm was located near Goodfellow Air
Force Base, moving southwest at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
San Angelo State Park around 755 AM CDT.
Lake Nasworthy around 800 AM CDT.
Twin Buttes Reservoir around 805 AM CDT.
Tankersley around 810 AM CDT.
Other locations impacted by this severe thunderstorm include Us-
67 Near The Irion-Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3135 10069 3141 10069 3169 10033 3169 10030
3161 10012 3120 10034
TIME...MOT...LOC 1248Z 034DEG 38KT 3148 10040
HAIL...<.75IN
WIND...60MPH
$$
SJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:33 AM CDT, 58 minutes earlier.
Area forecast discussion, Jun 14, 6:33 AM CDT, 58 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 633 AM CDT Mon Jun 14 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 422 AM CDT Mon Jun 14 2021 The regional radar mosaic/IR satellite is indicating an MCV over north Texas near Kips. The MCV will probably drift southwest across much of our area today. The HI-Res models are indicating isolated to scattered thunderstorms developing late this morning and afternoon across mainly the Concho Valley and Northern Edwards Plateau due to some mesoscale lift and moderate instability. Going with slight chance to chance Pops across this area. Also, a few storms are possible this morning across much of the area. Going with a dry forecast tonight, but an isolated storm or two may remain across Crockett County early this evening. Slightly cooler temperatures today with highs in the lower to mid 90s. Overnight lows will be in the lower 70s. && .LONG TERM... (Tuesday through Sunday) Issued at 422 AM CDT Mon Jun 14 2021 Little change to forecast reasoning for the extended period. An upper level ridge will remain near the Four Corners region through mid week, then drift a bit farther southwest by the weekend. Generally a hot and dry forecast will persist through much of the forecast period, although could see some isolated convection primarily over southern sections on Tuesday. Due to limited coverage, will keep POPs below mentionable values for now. Models show the potential for some short-wave activity next Sunday into Monday, which may result in some convection affecting northern and eastern sections. As for temperatures, highs are expected to be in the mid 90s for Tuesday, then mainly in the mid and upper 90s Wednesday through the upcoming weekend. Lows will be in the upper 60s and lower 70s through the period. && .AVIATION... (12Z TAFS) Issued at 632 AM CDT Mon Jun 14 2021 The latest radar is indicating more storms moving toward the KABI terminal and going with a TEMPO TSRA group until 14Z. Otherwise, going with VCTS at the western terminals(KABI,KSJT,KSOA) this morning and afternoon as High Res models indicate the best coverage of storms across the western half of the area. The convection should be over with after 00Z Tuesday. Otherwise, expect mainly VFR for the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 92 69 93 69 / 20 5 0 0 San Angelo 96 70 95 69 / 20 10 5 0 Junction 96 71 94 69 / 10 5 5 0 Brownwood 93 71 94 69 / 20 5 0 0 Sweetwater 93 70 94 70 / 20 10 0 0 Ozona 95 70 95 71 / 30 10 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....24 AVIATION...21
Hazardous weather outlook, Jun 14, 4:39 AM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 439 AM CDT Mon Jun 14 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-150945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 439 AM CDT Mon Jun 14 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Thunderstorms will be possible today. The main hazards will be strong and gusty winds, dangerous lightning and localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 14, 4:55 AM CDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service San Angelo TX 455 AM CDT Mon Jun 14 2021 TXZ098-099-114-141045- Haskell TX-Throckmorton TX-Shackelford TX- 455 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL... NORTHWESTERN SHACKELFORD AND SOUTHWESTERN THROCKMORTON COUNTIES UNTIL 545 AM CDT... At 454 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Irby, moving south at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Haskell, northwestern Shackelford and southwestern Throckmorton Counties. LAT...LON 3318 9943 3313 9923 3280 9927 3291 9961 TIME...MOT...LOC 0954Z 017DEG 16KT 3310 9936
Special weather statement, Jun 14, 5:37 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service San Angelo TX
537 AM CDT Mon Jun 14 2021
TXZ049-054-141100-
Fisher TX-Nolan TX-
537 AM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOLAN AND
SOUTHEASTERN FISHER COUNTIES UNTIL 600 AM CDT...
At 537 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sylvester, moving southwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Longworth and Sylvester.
LAT...LON 3267 10014 3258 10015 3246 10019 3258 10043
3273 10025
TIME...MOT...LOC 1037Z 034DEG 9KT 3266 10021Special weather statement, Jun 14, 6:33 AM CDT, 58 minutes before
Special Weather Statement National Weather Service San Angelo TX 633 AM CDT Mon Jun 14 2021 TXZ054-065-066-127-141215- Runnels TX-Nolan TX-Coke TX-Taylor TX- 633 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHEASTERN NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES UNTIL 715 AM CDT... At 633 AM CDT, Doppler radar was tracking a strong thunderstorm over Drasco, or near Bradshaw, moving south at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Winters, Hylton, Wingate, Happy Valley, Bradshaw, Fort Chadbourne, Coronados Camp, Hatchel, Shep, Wilmeth, Drasco, Pumphrey and Oak Creek Reservoir. LAT...LON 3229 10014 3221 9980 3184 9992 3199 10033 TIME...MOT...LOC 1133Z 020DEG 21KT 3211 10000 JW
Special weather statement, Jun 14, 7:11 AM CDT, 20 minutes before
Special Weather Statement National Weather Service San Angelo TX 711 AM CDT Mon Jun 14 2021 TXZ065-066-072-141300- Runnels TX-Tom Green TX-Coke TX- 711 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COKE...NORTHEASTERN TOM GREEN AND WESTERN RUNNELS COUNTIES UNTIL 800 AM CDT... At 710 AM CDT, Doppler radar was tracking a strong thunderstorm over Tennyson, moving southwest at 35 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... San Angelo, Maverick, Bronte, Miles, Wall, Orient, San Angelo State Park, Norton, Grape Creek, Goodfellow Air Force Base, Veribest, Fort Chadbourne, O.c. Fisher Reservoir, Lake Nasworthy, Harriet, Tennyson, Wilmeth, Ballinger Lake and The Intersection Of Highway 208 And Ranch Road 2662. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3144 10070 3206 10029 3194 9994 3126 10027 TIME...MOT...LOC 1210Z 024DEG 30KT 3178 10027 SJH
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 44 min |
| Jun 13, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 31 min |
| Jun 13, 10:00 PM CDT | Special Weather Statement | SJT | Shackelford | 45 min |
| Jun 13, 10:16 PM CDT | Special Weather Statement | SJT | Jones | 29 min |
| Jun 13, 10:23 PM CDT | Special Weather Statement | SJT | Throckmorton | 22 min |
| Jun 14, 4:55 AM CDT | Special Weather Statement | SJT | Shackelford | 50 min |
| Jun 14, 5:37 AM CDT | Special Weather Statement | SJT | Fisher | 23 min |
| Jun 14, 6:33 AM CDT | Special Weather Statement | SJT | Runnels | 42 min |
| Jun 14, 7:11 AM CDT | Special Weather Statement | SJT | Tom Green | 49 min |
| Jun 14, 7:59 AM CDT | Special Weather Statement | SJT | Nolan | 46 min |
| Jun 14, 8:28 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 47 min |
| Jun 14, 8:39 AM CDT | Special Weather Statement | SJT | Nolan | 51 min |
| Jun 14, 9:14 AM CDT | Special Weather Statement | SJT | Tom Green | 46 min |
| Jun 14, 9:32 AM CDT | Special Weather Statement | SJT | Nolan | 43 min |
| Jun 14, 10:00 AM CDT | Special Weather Statement | SJT | Tom Green | 45 min |
| Jun 14, 1:08 PM CDT | Special Weather Statement | SJT | Upton | 37 min |
| Jun 14, 1:26 PM CDT | Special Weather Statement | SJT | Crockett | 49 min |
| Jun 14, 2:55 PM CDT | Special Weather Statement | SJT | Crockett | 65 min |
| Jun 14, 4:14 PM CDT | Special Weather Statement | SJT | Sutton | 46 min |
| Jun 14, 4:44 PM CDT | Special Weather Statement | SJT | Sutton | 46 min |
| Jun 14, 5:30 PM CDT | Special Weather Statement | SJT | Crockett | 45 min |
| Jun 14, 6:21 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 54 min |
| Jun 14, 6:32 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 36 min |
| Jun 14, 6:48 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.